Thunderstorm Wind, Graham
- When
- August 12, 6:28 PM MST
- Where
- Graham County, 2.15 mi NNW of Solomon
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.850, -109.630
Enough left over moisture and favorable terrain-induced flow combined to initiate isolated showers and thunderstorms across southeast Arizona. Some of the storms produced strong winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TWC wrote it up.
Enough left over moisture and favorable terrain-induced flow combined to initiate isolated showers and thunderstorms across southeast Arizona. Some of the storms produced strong winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Aug 12, 2:15 PM MST, 4 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 215 PM MST FRI AUG 12 2011 .SYNOPSIS...EXPECT SCATTERED THUNDERSTORMS ACROSS SOUTHEAST ARIZONA TONIGHT. SLIGHTLY LESS THUNDERSTORM ACTIVITY SATURDAY THEN SUFFICIENT MOISTURE FOR AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS STARTING SUNDAY AND CONTINUING DURING THE UPCOMING WEEK. && .DISCUSSION...VERY MOIST ENVIRONMENT CONTINUES THIS AFTERNOON WITH DEWPOINTS VALID 21Z GENERALLY IN THE LOWER-MID 60S. ALSO...BLENDED TOTAL PRECIP WATER VALUES RANGED FROM 1.40 INCHES VICINITY OF THE WHITE MOUNTAINS TO 1.85 INCHES ACROSS WRN PIMA COUNTY. FAVORED AREAS FOR SHOWERS/TSTMS THRU THE REST OF THIS AFTERNOON EXPECTED TO BE SOUTH TO SOUTHWEST OF TUCSON ASSOCIATED WITH INVERTED TROUGH MOVING NWWD ACROSS NRN SONORA. ALSO...SHOWERS/TSTMS TO CONTINUE TO ORGANIZE ACROSS THE WHITE MOUNTAINS NE OF SAFFORD. TONIGHT...WILL OPT FOR CHANCE-CATEGORY POPS ACROSS MUCH OF THIS FORECAST AREA. AM SOMEWHAT CONCERNED ABOUT SHOWERS/TSTMS THAT ARE PROGGED VIA THE UNIV OF AZ 12Z GFS WRF TO MOVE SWWD ACROSS NRN GREENLEE/GRAHAM COUNTIES EARLY THIS EVENING. CONVECTIVE ACTIVITY TO THEN MOVE INTO THE TUCSON METRO AREA SHORTLY AFTER SUNSET. OUTFLOW ASSOCIATED WITH THESE SHOWERS/TSTMS MAY GENERATE WIND GUSTS OF 40-50 MPH OR SUCH. LIMITING FACTOR TO THIS SCENARIO IS FAIRLY STABLE ENVIRONMENT AS PER THE 12/12Z KTWC SOUNDING. AT ANY RATE...GIVEN UNCERTAINTY OF EVENTUAL EVOLUTION AND POTENTIAL PROGRESSION OF THIS CONVECTIVE SYSTEM...HAVE OPTED TO KEEP AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS AREA-WIDE AFTER MIDNIGHT. SAT...12/12Z GFS PROGS MID-LEVEL DRYING TO OCCUR ACROSS MUCH OF SE AZ WITH UPPER HIGH TO BE CENTERED OVER NE NEW MEXICO. THUS WILL MAINTAIN A SLIGHT CHANCE-CATEGORY POPS ACROSS THE HIGHER TERRAIN EAST OF TUCSON AND A SLIGHT CHANCE OF SHOWERS/TSTMS ELSEWHERE. SUN-MON...HIGH PRESSURE TO BE CENTERED OVER NORTH TX AND DEEPER MOISTURE PROGGED TO BE OVER FAR SE AZ/SW NEW MEXICO. WILL HAVE CHANCE-CATEGORY POPS ACROSS ERN SECTIONS WITH SLIGHT CHANCE OF MAINLY AFTERNOON/EVENING SHOWERS AND TSTMS FOR THE TUCSON METRO AREA. PRECIP-FREE CONDITIONS FOR WRN PIMA COUNTY. TUE-FRI...UPPER HIGH TO EXPAND WWD OVER THE SWRN CONUS. DEEPER MOISTURE TO GRADUALLY INCREASE AND BE SUFFICIENT FOR CHANCE-CATEGORY POPS ACROSS NRN GREENLEE/GRAHAM/COCHISE/SANTA CRUZ COUNTIES. WILL CONTINUE WITH A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FROM TUCSON WWD/NWWD. NEAR NORMAL HIGH TEMPS TO OCCUR THIS WEEKEND AND DURING THE UPCOMING WEEK. && .AVIATION...SCT TSRA/SHRA THRU THIS EVENING THEN PRECIP DECREASING IN COVERAGE 06Z-12Z SATURDAY. ISOLD-SCT TSRA/SHRA TO OCCUR 18Z-23Z SATURDAY. MVFR CIGS/VSBYS AND WIND GUSTS TO 45 KTS WITH THE STRONGER TSRA. OTHERWISE...SCT-BKN CLOUDS WITH BASES AT 6-10K FT AGL AND SURFACE WIND MAINLY LESS THAN 10 KTS THRU SATURDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS THIS WEEKEND AND DURING THE UPCOMING WEEK. NORMAL DIURNAL WIND TRENDS WILL OCCUR...EXCEPT STRONG AND GUSTY WINDS WILL PREVAIL NEAR THUNDERSTORMS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. BF WEATHER.GOV/TUCSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 804 AM MST FRI AUG 12 2011 AZZ503-507>515-130600- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 804 AM MST FRI AUG 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL DUE TO VERY SLOW MOVEMENT OF THUNDERSTORMS. ALSO...WIND GUSTS OF 40 TO 50 MPH MAY OCCUR WITH THE STRONGER THUNDERSTORMS. PLEASE NOTE THAT EVEN MODERATE RAINFALL OVER THE RECENT BURN AREAS COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS SATURDAY THROUGH THURSDAY. THE MAIN THREATS WILL BE LOCALLY HEAVY RAIN AND GUSTY WINDS. ALSO...EVEN MODERATE RAINFALL OVER THE RECENT BURN AREAS COULD RESULT IN FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ502-504>506-130600- TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- 804 AM MST FRI AUG 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL DUE TO VERY SLOW MOVEMENT OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS SATURDAY THROUGH THURSDAY. THE MAIN THREATS WILL BE LOCALLY HEAVY RAIN AS WELL AS GUST WINDS OVER 50 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ501-130600- WESTERN PIMA COUNTY- 804 AM MST FRI AUG 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL DUE TO VERY SLOW MOVEMENT OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DRY CONDITIONS WILL PREVAIL MONDAY. OTHERWISE...THERE WILL BE A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS SATURDAY THROUGH THURSDAY. THE MAIN THREATS WILL BE GUSTY WINDS OVER 50 MPH AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The Tucson radar (KEMX), 142 km away, was scanning. The volume nearest the first event began at 01:28 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2011Every state in 2011This day in weather historyWarnings in Arizona, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 340261.